View Full Version : Help! Negative Personality Change after being Medicated


PizzaLover
09-14-16, 11:33 PM
Hi all, I'm so glad to have found this forum! I'm 30 and have been medicated for ADD for the past week. I am prescribed 5mg Dexamphetamine 3 x per day. The doctor said I could do 10mg 3 x per day but that made my heart race.

I have found it has affected my personality and ability to communicate in a negative way. I am in customer service and I'm usualy quite bubbly and warm and swicthed on. I fel like I'm much colder and far less spontaneous and it's affecting my persormance. I feel calm internally which is good, however externally I feel like I can't be 'me'.

Has anyone else found this? Does it go away or should I try another med? I'm a bit worried as my bf has noticed too that I've changed in how I treat him.

BellaVita
09-14-16, 11:50 PM
Welcome!

Perhaps you are one of those people who need a really low dose? Ask your doctor about splitting your pills, perhaps you will find that has less side-effects.

A higher dose isn't always best for some people who are sensitive to medication.

How are your eating habits? If it reduces your appetite you might be having low blood sugar without realizing it, which can negatively affect mood. Force yourself to eat good food at the times you'd usually eat - even if you aren't the least bit hungry. It will make a difference.

Make sure to be drinking plenty of water.

If this med doesn't work for you, you can always try the methylphenidate class. Some people respond better to different meds.

Best of luck and hope your journey for treatment brings about good results. :)

PizzaLover
09-15-16, 01:58 AM
Thank you so much for replying :)

I have made a really concious effort today to eat more and have reduced dosage down to 5mg x 3. I take a multivitamin when I have them first thing with a shake (as my appetite has decreased).

I just wonder if this is how I'll be forever. My thinking is definitely clearer and caalmer but outwardly I am kind of stumbling and nervous when interacting with people. I love having a clear head but I'd love to retain some of my people skills too!


I emailed my psych and he said to lower dose and before Rx Ritalin he will obviously need to see me. Only issue is that he is fully booked until end of October!

sarahsweets
09-15-16, 02:47 AM
Those kind of side effects are usually an indication that the dose is too high.

PizzaLover
09-16-16, 03:32 AM
I ended up increasing my dose today after reading some posts and a couple of articles and I feel much better :)

I think a combination of consciously eating every couple of hours (not huge meals but just to keep blood sugar levels up) as well as having 2 coffees this orning really helped. I avoided caffeine but I realise I kind of like it and it helps *happydance*

sarahsweets
09-16-16, 09:28 AM
I ended up increasing my dose today after reading some posts and a couple of articles and I feel much better :)

I think a combination of consciously eating every couple of hours (not huge meals but just to keep blood sugar levels up) as well as having 2 coffees this orning really helped. I avoided caffeine but I realise I kind of like it and it helps *happydance*

I should have said too high or too low. My apologies.